All in the Timing?
Jan 26, 2005
Have written several times in the past and always appreciate your perspectives. Thanks in advance...
I've been in treatment for almost 13 months now. For the first nine I was taking Sustiva-Epivir-Viread (which got me to undetectable within the first five months), then switched to Sustiva-Truvada for convenience (still undetectable). During all this time, I've missed exactly two doses -- one last June, the other earlier this month. Obviously, I know the importance of adherence, and my docs tell me I have an excellent record in that regard. But I'm looking for a little clarification on the importance of timing...
I ususally take my meds within a four-hour window (10PM to 2AM), right before going to bed. But there have been maybe five or six instances in the past when I've strayed outside that window, most notably three instances over the past weekend, when I took my meds at 5AM one night, 3AM the next, and 8AM this morning. Now I'm trying to get a handle on whether or not this kind of variability is dangerous.
I've read that my regimen is more forgiving than some others, and that all of my drugs maintain adequate blood levels for days, even weeks, after taking them. Plus now there's lots of talk about these weekends-off or alternating-week treatment schedules being stuided, etc., all of which makes it very confusing.
If I were your patient, what would you tell me?
Response from Dr. Young
I'd tell you not to worry-- continue to strive to take your medications more or less at the same time, but a few late doses will rarely result in treatment failure.
The on-off regimens are still highly experimental and I would not want you to base your treatment decisions (or thoughts) on these strategies (at least for now).
Thanks for reading. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- HIV Test After Blowjob From A Prostitute
- Night Sweats After Getting Head Sign Of HIV AIDS
- Night Sweats After Sex With Sex Worker Sign Of HIV AIDS
- Red Eyes After Sucking Penis Worried I Have HIV
- Testicular Pain After Drinking Water Worried I Have HIV
- Tingling In Feet After Kissing Cold Sore Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.